MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3544550
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Seroma (2069); Breast Implant Associated Anaplastic Large Cell Lymphoma (BIA ALCL) (4549)
Date of Event 09/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: late onset seroma, anaplastic large-cell lymphoma.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient, with a history of invasive ductal carcinoma in the right breast diagnosed in (b)(6) 2016, underwent primary breast reconstruction surgery with two 550cc mentor memorygel breast implants.Post-operatively, the patient was diagnosed with right-sided breast implant associated anaplastic large cell lymphoma (bia-alcl).The patient also presented with a right-sided late onset seroma.As a result, the patient also underwent breast implant removal surgery on (b)(6) 2025.1,000 cc of fluid was collected from the right breast and sent to pathology.The post-operative pathology report reads as follows: right breast seroma: large, atypical cells consistent with breast implant-associated anaplastic large cell lymphoma.By immunohistochemistry the large cells express cd30 (strong) and are negative for alk1.The overall findings including the history and location are consistent with breast implant-associated anaplastic large cell lymphoma.On february 26, 2025, the patient underwent left breast capsulectomy and bilateral breast implant exchange with two mentor 545cc smooth round gel implants.
 
Additional Manufacturer Narrative
On march 19, 2025, mentor became aware that the following information were erronously indicated and/or omitted from the initial report.The correct date of implantation was on (b)(6) 2019.In addition, in the b5 section, it was initially stated that the patient underwent right breast implant removal on (b)(6) 2025.That was a typo, as the correct date of explantation for the right breast implant was on (b)(6) 2025.Furthermore, the correct serial number of the right breast implant is (b)(6).Mentor also received additional information on february 27, 2025, that the patient was also diagnosed with left breast capsular contracture during the secondary surgical intervention on (b)(6) 2025.This medwatch form is for the right breast prosthesis capsular contracture on the left breast will be reported under mrn: 1645337-2025-02979.
 
Additional Manufacturer Narrative
On april 29, 2025, mentor received additional information that indicated that the patient's implants were replaced with the following devices: (right) 545cc mentor memorygel boost breast implant catalog: shpb545 lot: 9707110 sn: (b)(6) and (left) 545cc mentor memorygel boost breast implant catalog: shpb545 lot: 9707110 sn: (b)(6).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key21598628
Report Number1645337-2025-02694
Device Sequence Number8924988
Product Code FTR
UDI-Device Identifier00081317001126
UDI-Public(01)00081317001126(17)230812(10)7611936
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/12/2023
Device Catalogue Number3544550
Device Lot Number7611936
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2025
Supplement Date Received by Manufacturer03/19/2025
04/29/2025
Initial Report FDA Received Date03/13/2025
Supplement Report FDA Received Date03/20/2025
05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/14/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age59 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite